Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 710, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2008, 9:46 PM CDT for Cleveland County, Pottawatomie County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2008, 9:46 PM CDT (02:46 UTC)
- Expired
- Jun 16, 2008, 10:12 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, Pottawatomie County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 170247
SVROUN
OKC027-125-170330-
/O.NEW.KOUN.SV.W.0710.080617T0246Z-080617T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
SOUTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE AXE TO 4
MILES SOUTH OF PINK TO 4 MILES WEST OF TECUMSEH...MOVING SOUTHEAST
AT 23 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE
LIKELY.
* LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...EASTERN LAKE
THUNDERBIRD...EASTERN NORMAN...ETOWAH...MACOMB...PINK...ST.
LOUIS...TECUMSEH...TRIBBEY...TROUSDALE AND WANETTE.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.
LAT...LON 3502 9676 3500 9677 3494 9691 3497 9693
3496 9696 3494 9697 3495 9714 3525 9726
3532 9695
TIME...MOT...LOC 0246Z 333DEG 20KT 3520 9720 3519 9709
3525 9699
$$
..SPEG.1 follow-up statement
000
WWUS54 KOUN 170312
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT MON JUN 16 2008
OKC027-125-170322-
/O.CAN.KOUN.SV.W.0710.000000T0000Z-080617T0330Z/
POTTAWATOMIE OK-CLEVELAND OK-
1012 PM CDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN CLEVELAND AND SOUTHERN POTTAWATOMIE COUNTIES...
THE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS
WILL STILL BE POSSIBLE AS THE STORMS DISSIPATE.
LAT...LON 3502 9676 3500 9677 3494 9691 3497 9693
3496 9696 3494 9697 3495 9714 3525 9726
3532 9695
TIME...MOT...LOC 0312Z 333DEG 20KT 3507 9712 3506 9701
3512 9691
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:02 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 3:02 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON JUN 16 2008
.DISCUSSION...
A STORM COMPLEX OVER THE NORTHEAST QUADRANT OF OKLAHOMA IS
EXPECTED TO CONTINUE TO MOVE SOUTHEAST... LIKELY AFFECTING MANY OF
OUR EASTERN-EDGE COUNTIES LATE THIS AFTERNOON. STRONG TO SEVERE
STORMS ARE ALSO EXPECTED TO FORM LATE THIS AFTERNOON OVER THE
SOUTHWEST HALF OF OKLAHOMA... ESPECIALLY IN THE VICINITY OF AN
OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM JUST SOUTH OF
CHEYENNE OKLAHOMA TO NEAR ARDMORE. FINALLY... YET ANOTHER GROUP OF
STORMS IS EXPECTED TO FORM OVER COLORADO THIS AFTERNOON... THEN
ADVANCE SOUTHEAST WITH THE PREVAILING FLOW... REACHING OKLAHOMA
LATE TONIGHT AND TUESDAY MORNING. WITH ALL THE STORMS...
ESPECIALLY THE LATTER GROUP... HEAVY RAIN WILL BE LIKELY OVER MUCH
OF OUR FORECAST AREA. THE GREATEST RAINFALL AMOUNTS WILL LIKELY
BE CENTERED ON A LINE FROM WOODWARD TO OKLAHOMA CITY TO ADA...
WHICH COINCIDES WITH SOME OF THE LOWER FLASH FLOOD GUIDANCE
VALUES. SO... WE WILL INCLUDE A FLASH FLOOD WATCH WITH THIS
FORECAST PACKAGE.
ONGOING WEATHER HAS LEFT LITTLE TIME FOR LOOKING AHEAD. BASED ON A
QUICK PERUSAL OF THE UPPER-AIR PATTERN... IT APPEARS THAT
NIGHTTIME NORTHWEST-FLOW CONVECTION WILL BE THE RULE FOR THE NEXT
FEW DAYS... WITH REMNANTS LEFT OVER IN THE MORNINGS. AS THE UPPER
RIDGE STRENGTHENS A BIT TOWARD THE WEEKEND... RAIN CHANCES WILL
DIMINISH. NUMERICAL GUIDANCE SHOWS A RAIN-FREE WEEKEND... BUT
WOULD NOT BE SURPRISED IF CHANCES OF RAIN ARE INTRODUCED IN
SUBSEQUENT FORECASTS.
TEMPERATURES WILL DEPEND HEAVILY ON THE TIMING AND LOCATION OF ANY
THUNDERSTORM COMPLEXES... SO THE FORECAST PAST TONIGHT IS LOW
CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 82 66 89 / 70 40 30 10
HOBART OK 71 89 68 92 / 60 20 40 0
WICHITA FALLS TX 74 91 71 93 / 30 20 30 10
GAGE OK 63 81 65 91 / 50 20 50 0
PONCA CITY OK 64 77 62 85 / 50 30 30 10
DURANT OK 73 86 68 88 / 50 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ011>013-015>019-022>025-027>029-035-
038>040.
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
AFTERNOON FOR OKZ031-032-042-043-047-048.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ020-026-030-041.
TX...NONE.
&&
11/23In the hours before
Local storm report, Jun 16, 8:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 5 E HARRAH 35.49N 97.07W
06/16/2008 E1.75 INCH LINCOLN OK TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND NEAR THE
INTERSECTION OF HIGHWAY 62 AND HIGHWAY 102. REPORT
RELAYED BY LINCOLN COUNTY EMERGENCY MANAGER.
&&
SMITHSpecial weather statement, Jun 16, 8:47 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 847 PM CDT MON JUN 16 2008 OKZ019-170215- LOGAN OK- 847 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CEDAR VALLEY... OR JUST NORTHWEST OF GUTHRIE AT 847 PM CDT...MOVING SOUTHEAST AT 28 MPH. SMALL HAIL... HEAVY RAIN AND WINDS TO NEAR 45 MPH ARE LIKELY WITH THIS STORM. CJS
Local storm report, Jun 16, 8:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL JONES 35.57N 97.29W
06/16/2008 E0.88 INCH OKLAHOMA OK LAW ENFORCEMENT
REPORTED BY JONES PD
&&
FMSpecial weather statement, Jun 16, 9:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT MON JUN 16 2008 OKZ019-025-170230- LOGAN OK-OKLAHOMA OK- 915 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND OKLAHOMA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHEAST OF EDMOND TO 12 MILES NORTHWEST OF EDMOND AT 915 PM CDT...MOVING SOUTH AT 16 MPH. SMALL HAIL.. FREQUENT LIGHTNING... AND WINDS TO NEAR 45 MPH ARE LIKELY. LOCALLY HEAVY RAIN CALL ALSO BE EXPECTED. PEOPLE IN LOGAN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF EDMOND AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jun 16, 9:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT MON JUN 16 2008 OKZ025-170300- OKLAHOMA OK- 928 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EASTERN EDMOND TO 8 MILES WEST OF EDMOND AT 928 PM CDT...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS. PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITIES OF EDMOND AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 16, 9:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 3 S MCLOUD 35.39N 97.09W
06/16/2008 E1.25 INCH POTTAWATOMIE OK EMERGENCY MNGR
REPORTED BY CITIZEN POTTAWATOMIE NATION SPOTTER
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 56 min |
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 50 min |
| Jun 16, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 16, 7:24 PM CDT | Tornado Warning | OUN | Jackson | 21 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 48 min |
| Jun 16, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 38 min |
| Jun 16, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| Jun 16, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Jun 16, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Jun 16, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 37 min |
| Jun 16, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 45 min |
| Jun 17, 2:45 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 27 min |
| Jun 17, 3:43 AM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| Jun 17, 3:56 AM CDT | Flood Watch | OUN | Alfalfa, Blaine, Canadian, Cleveland, Dewey, Garfield and 14 more | 10 hr |
| Jun 17, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 47 min |
| Jun 17, 4:38 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant | 3 hr |
| Jun 17, 5:13 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 62 min |
| Jun 17, 5:42 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 17, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 48 min |
| Jun 17, 7:39 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 5 hr |
| Jun 17, 7:40 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 39 min |
| Jun 17, 7:53 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Jun 17, 9:21 AM CDT | Areal Flood Advisory | OUN | Stephens | 114 min |
| Jun 17, 9:59 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.